MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80186
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Retraction Problem (1536); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.Two photo's were also provided by the user facility for review.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the distal portion of the pta balloon allegedly detached while post dilating a wall stent.The health care provider used a snare device to successfully retrieve the detached balloon segment.It was further reported that there was difficulty removing the balloon over the wire and through the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: a segment of the device and two electronic photos were provided for evaluation.A visual inspection found just a portion of the inner lumen and the balloon were returned.A detachment of the inner lumen was noted at the proximal end of the segment, and a detachment of the proximal balloon joint was noted from the outer catheter shaft.The balloon was prolapsed over the distal tip.Therefore, the investigation is confirmed for both catheter and balloon detachments, as well as for retraction issues based on the returned sample condition.However, the investigation is inconclusive for the reported guidewire issue as the device was unable to be functionally tested, due to the damaged inner guidewire lumen.Resistance during removal of the balloon likely resulted in the identified detachments, as signs of applied force were identified based on the returned sample condition (e.G.Prolapsed balloon, detached balloon and inner lumen).However, the definitive root cause for the identified issues could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7488956
Report Number2020394-2018-00573
Device Sequence Number1949436
Product Code LIT
UDI-Device Identifier00801741060892
UDI-Public(01)00801741060892
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80186
Device Lot Number93PC0126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight58